Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 308, NWS North Platte, NE

July 5, 2005Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2005, 8:32 PM CDT for Rock County, Nebraska. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2005, 8:32 PM CDT (01:32 UTC)
Expired
Jul 5, 2005, 9:00 PM CDT
In force
28 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Rock County, NE

The radar

The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 8:35 PM CDTHAIL 0.7512 Sse Bassett, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 060132
SVRLBF
NEC149-060200-
/O.NEW.KLBF.SV.W.0308.050706T0132Z-050706T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 900 PM CDT

* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED OVER CENTRAL ROCK COUNTY...OR ABOUT 15 MILES
  SOUTHEAST OF BASSETT...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN ROCK COUNTY THROUGH 900 PM CDT

LAT...LON 4222 9924 4222 9950 4254 9952 4255 9926
      4246 9924

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 060149
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT TUE JUL 5 2005

NEC149-060200-
/O.CON.KLBF.SV.W.0308.000000T0000Z-050706T0200Z/
ROCK NE-
849 PM CDT TUE JUL 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR
CENTRAL ROCK COUNTY...

AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED OVER CENTRAL ROCK COUNTY...OR ABOUT 14 MILES
SOUTHEAST OF BASSETT...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN ROCK COUNTY THROUGH 900 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4222 9924 4222 9950 4254 9952 4255 9926
      4246 9924

$$

MASEK
000 
WWUS53 KLBF 060159
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT TUE JUL 5 2005

NEC149-060207-
/O.EXP.KLBF.SV.W.0308.000000T0000Z-050706T0200Z/
ROCK NE-
857 PM CDT TUE JUL 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCK COUNTY EXPIRES AT
900 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING CONTINUES TO WEAKEN BELOW 
SEVERE LIMITS...THUS THE WARNING FOR CENTRAL ROCK COUNTY WILL BE 
ALLOWED TO EXPIRE AT 900 PM CDT. 

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4222 9924 4222 9950 4254 9952 4255 9926
      4246 9924

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:25 PM CDT, 6 hours 7 minutes earlier.

Area forecast discussion, Jul 5, 2:25 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT TUE JUL 5 2005

...FORECAST CHALLENGES ARE PRECIP CHANCES OVER THE NEXT 36
HOURS...THEN TEMPS...

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH FRIDAY)...MAIN FORECASTING CHALLENGES IN
THE NEAR TERM ARE PRECIP CHANCES AND SEVERE CHANCES OVER THE NEXT 36
HOURS. CAP ERODING QUICKLY UPSTREAM OVER THE BLACK HILLS...SWRN SD
AND NWRN NEBR ATTM. ROBUST SB CAPES OF 2-3K EXTEND FROM SNY NWWD TO
CDR ATTM PER LAPS DATA. A QUICK LOOK AT SHEAR VIA THE
MODELS...CONTINUES TO INDICATE MARGINAL SHEAR ACROSS THE NRN
PANHANDLE...WITH STRONGER SHEAR OVER THE SRN PANHANDLE AND NERN CO.
WITH STEEP LAPSE RATES AND COLD H5 AIR ALOFT...MAIN SVR THREAT
SHOULD BE FROM LARGE HAIL. AM EXPECTING TORNADO THREAT TO BE FAIRLY
MINIMAL ACROSS THE FA AS SURFACE TO 3 KM HELICITY...AS WELL AS
STRONGER SHEAR...LOCATED OFF TO THE WEST AND SOUTH. ONGOING FCST IN
PRETTY GOOD SHAPE FOR TONIGHT WITH THE HIGHEST POPS ACROSS THE
CENTRAL AND WESTERN AREAS...WITH THE LOWEST ACROSS THE NERN ZONES.

ON WEDNESDAY AND THURSDAY...ANOTHER ROUND OF TSRAS ARE EXPECTED TO DEVELOP
ACROSS THE PANHANDLE LATE IN THE AFTERNOON. H5 PATTERN AMPLIFIES
FURTHER...WITH ONE LAST WAVE DIVING SSEWD INTO THE NRN PANHANDLE
FROM THE BLACK HILLS DURING THE AFTERNOON. SB CAPES RANGE FROM 1-2K
J/KG DURING THE AFTERNOON. WITH PLENTY OF LOW LEVEL JUICE IN
PLACE...OPTED FOR MENTION OF THUNDER FOR ONE FINAL DAY. GIVEN THE
INCREASED AMPLITUDE OF THE MID LEVEL FLOW...I DIDNT CARRY POP FCST
AS FAR EAST AS TONIGHTS. THE EAST SHOULD REMAIN RELATIVELY DRY
TOMORROW AND BEYOND. DRY CONDS EXPECTED ON THURSDAY AS H5 HTS RISE
20 TO 30 GPM AND H5 TEMPS RISE 2-3C.

LONG TERM (SATURDAY THROUGH TUESDAY)...MODELS CONSISTENT THIS
MORNING WITH RIDGE ANCHORED OVER THE CENTRAL CONUS THROUGH EARLY
NEXT WEEK. GUIDANCE POPS...AS WELL AS HPC GUIDANCE...PLACE POPS WELL
BELOW CLIMO FOR THE PERIOD AND WILL CONTINUE DRY CONDS. TEMPS WILL
BE IN THE LOWER TO MID 90S FOR THE PERIOD...WITH LITTLE DAY TO DAY
CHANGE IN H85 TEMPS NOTED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB
Hazardous weather outlook, Jul 5, 3:16 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT TUE JUL 5 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-061100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
316 PM CDT TUE JUL 5 2005

...SEVERE THUNDERSTORM WATCH FOR THE EASTERN NEBRASKA PANHANDLE UNTIL
9 PM MDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS DEVELOPING OVER WYOMING AND SOUTH DAKOTA WILL SLOWLY
PROGRESS TO THE SOUTHEAST WHERE AN UNSTABLE AIRMASS IS IN PLACE.
THUNDERSTORMS ENTERING THIS AIRMASS WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH LARGE HAIL THE MAIN THREAT. BEST CHANCES FOR
THUNDERSTORMS THIS EVENING WILL BE WEST OF HIGHWAY 83.
OVERNIGHT...CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF
CONVECTIVE COMPLEXES ACROSS THE OUTLOOK AREA...MAINLY SOUTH AND EAST
OF A LINE FROM VALENTINE TO ELLSWORTH. THESE STORMS MAY PRODUCE
STRONG WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

UPPER LEVEL RIDGING WILL BUILD INTO THE OUTLOOK AREA
WEDNESDAY...BRINGING WITH IT ADDITIONAL CHANCES FOR THUNDERSTORM
DEVELOPMENT. THEREAFTER...CONDITIONS ARE EXPECTED TO BE MAINLY DRY
WITH WARMER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN NORTH PLATTE.

JMC

In the hours before

Local storm report, Jul 5, 6:16 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             4 N ANTIOCH             42.13N 102.62W
07/05/2005  0.75 INCH        SHERIDAN           NE   PUBLIC

&&

RLB
Local storm report, Jul 5, 6:31 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             7 N ANTIOCH             42.17N 102.62W
07/05/2005  1.75 INCH        SHERIDAN           NE   PUBLIC

&&

RLB
Local storm report, Jul 5, 7:01 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             16 SW AMELIA            42.07N 99.18W
07/05/2005  0.75 INCH        GARFIELD           NE   PUBLIC

&&

RLB
Local storm report, Jul 5, 7:23 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             GORDON                  42.81N 102.20W
07/05/2005  0.75 INCH        SHERIDAN           NE   PUBLIC

&&

RLB
Local storm report, Jul 5, 7:34 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             1 NW AMELIA             42.24N 98.97W
07/05/2005  0.75 INCH        HOLT               NE   CO-OP OBSERVER

&&

RLB
Local storm report, Jul 5, 8:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             6 WSW INMAN             42.35N 98.64W
07/05/2005  0.88 INCH        HOLT               NE   PUBLIC

&&

RLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:08 PM CDTSevere Thunderstorm WarningLBFSheridan42 min
Jul 5, 7:14 PM CDTSevere Thunderstorm WarningLBFHolt31 min
Jul 5, 7:22 PM CDTSevere Thunderstorm WarningLBFCherry23 min
Jul 5, 7:47 PM CDTSevere Thunderstorm WarningLBFCherry28 min
Jul 5, 7:59 PM CDTSevere Thunderstorm WarningLBFHolt31 min
Jul 5, 8:15 PM CDTSevere Thunderstorm WarningLBFSheridan30 min
Jul 5, 8:17 PM CDTSevere Thunderstorm WarningLBFCherry88 min
Jul 5, 8:56 PM CDTSevere Thunderstorm WarningLBFCherry49 min
Jul 5, 9:38 PM CDTSevere Thunderstorm WarningLBFCherry39 min
Jul 5, 9:44 PM CDTSevere Thunderstorm WarningLBFBrown61 min
Jul 5, 9:49 PM CDTSevere Thunderstorm WarningLBFGrant26 min
Jul 5, 10:13 PM CDTSevere Thunderstorm WarningLBFHolt32 min
Jul 5, 10:23 PM CDTSevere Thunderstorm WarningLBFRock37 min
Jul 5, 10:47 PM CDTSevere Thunderstorm WarningLBFHolt28 min
Jul 5, 11:01 PM CDTSevere Thunderstorm WarningLBFRock21 min
Jul 5, 11:01 PM CDTSevere Thunderstorm WarningLBFBoyd44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.